Alert archive / Indiana / Freeze Warnings in 2016
Freeze Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 9, 2016, 3:40 AM EDT for 28 counties in Indiana. It took effect at Apr 9, 2016, 9:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2016, 3:40 AM EDT (07:40 UTC)
- In effect from
- Apr 9, 2016, 9:00 PM EDT
- Expired
- Apr 10, 2016, 8:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Indianapolis, IN
All 28 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS73 KIND 090740 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 340 AM EDT SAT APR 9 2016 ...FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT... INZ021-029>031-036>042-045>049-053>057-062>065-070>072-091545- /O.UPG.KIND.FZ.A.0005.160410T0300Z-160410T1200Z/ /O.NEW.KIND.FZ.W.0005.160410T0300Z-160410T1200Z/ /O.CON.KIND.FZ.W.0004.000000T0000Z-160409T1500Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE... BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 340 AM EDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...A HARD FREEZE CAN BE EXPECTED TONIGHT AS TEMPERATURES FALL INTO THE MID TO UPPER 20S ACROSS THE AREA. TEMPERATURES IN THE UPPER 20S TO LOW 30S CAN BE EXPECTED SATURDAY NIGHT. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ028-035-043-044-051-052-060-061-067>069-091500- /O.CON.KIND.FZ.W.0004.000000T0000Z-160409T1500Z/ WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-GREENE-KNOX- DAVIESS-MARTIN- INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES 340 AM EDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * TEMPERATURE...TEMPERATURES THIS MORNING WILL FALL INTO THE MIDDLE AND UPPER 20S. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
5 follow-up statements
847 WWUS73 KIND 091505 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1105 AM EDT SAT APR 9 2016 ...FREEZING TEMPERATURES AGAIN SOME AREAS TONIGHT... INZ021-029>031-036>042-045>049-053>057-062>065-070>072-092315- /O.EXP.KIND.FZ.W.0004.000000T0000Z-160409T1500Z/ /O.CON.KIND.FZ.W.0005.160410T0300Z-160410T1200Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE... BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 1105 AM EDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SUNDAY... * TEMPERATURE...A HARD FREEZE CAN BE EXPECTED TONIGHT AS TEMPERATURES FALL INTO THE MID TO UPPER 20S ACROSS THE AREA. TEMPERATURES IN THE UPPER 20S TO LOW 30S CAN BE EXPECTED SATURDAY NIGHT. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ028-035-043-044-051-052-060-061-067>069-091615- /O.EXP.KIND.FZ.W.0004.000000T0000Z-160409T1500Z/ WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-GREENE-KNOX- DAVIESS-MARTIN- INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES 1105 AM EDT SAT APR 9 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE RISEN ABOVE FREEZING AND WILL CONTINUE TO RISE THIS AFTERNOON. $$ JH
532 WWUS73 KIND 091948 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 348 PM EDT SAT APR 9 2016 ...FREEZING TEMPERATURES AGAIN TONIGHT... INZ021-029>031-036>042-045>049-053>057-062>065-070>072-100400- /O.EXT.KIND.FZ.W.0005.160410T0100Z-160410T1200Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE... BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 348 PM EDT SAT APR 9 2016 ...FREEZE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 8 AM EDT SUNDAY... * TEMPERATURE...FREEZING TEMPERATURES WILL OCCUR AGAIN TONIGHT WITH LOWEST TEMPERATURES IN THE MIDDLE TO UPPER 20S OVER FAR EASTERN SECTIONS AND THE UPPER 20S TO LOWER 30S OVER THE REST OF THE AREA ALONG AND EAST OF A LAFAYATTE TO GREEN CASTLE TO BEDFORD LINE. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR KILLED. * TIMING...LOWEST TEMPERATURES WILL OCCUR AROUND MIDNIGHT. BUT SUB FREEZING TEMPERATURES ARE POSSIBLE ANY TIME AFTER 900 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
023 WWUS73 KIND 100152 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 952 PM EDT SAT APR 9 2016 ...FREEZING TEMPERATURES AGAIN TONIGHT... INZ021-029>031-036>042-045>049-053>057-062>065-070>072-101000- /O.CON.KIND.FZ.W.0005.000000T0000Z-160410T1200Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE... BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 952 PM EDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * TEMPERATURE...FREEZING TEMPERATURES WILL OCCUR AGAIN TONIGHT WITH LOWEST TEMPERATURES IN THE MIDDLE TO UPPER 20S OVER FAR EASTERN SECTIONS AND THE UPPER 20S TO LOWER 30S OVER THE REST OF THE AREA ALONG AND EAST OF A LAFAYETTE TO GREENCASTLE TO BEDFORD LINE. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR KILLED. * TIMING...LOWEST TEMPERATURES WILL OCCUR AROUND MIDNIGHT WITH TEMPERATURES SLOWLY RISING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RYAN
808 WWUS73 KIND 100754 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 354 AM EDT SUN APR 10 2016 ...FREEZING TEMPERATURES THIS MORNING... INZ021-029-030-036-037-045-046-053-054-062-063-070-071-100900- /O.CAN.KIND.FZ.W.0005.000000T0000Z-160410T1200Z/ CARROLL-TIPPECANOE-CLINTON-MONTGOMERY-BOONE-PUTNAM-HENDRICKS-OWEN- MORGAN-MONROE-BROWN-LAWRENCE-JACKSON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT... CRAWFORDSVILLE...BLOOMINGTON...BEDFORD...SEYMOUR 354 AM EDT SUN APR 10 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FREEZE WARNING. TEMPERATURES IN PORTIONS OF THE WARNED AREA HAVE RISEN TO ABOVE FREEZING AND WILL CONTINUE TO SLOWLY RISE THIS MORNING. THUS THE WARNING IS CANCELLED. $$ INZ031-038>042-047>049-055>057-064-065-072-101200- /O.CON.KIND.FZ.W.0005.000000T0000Z-160410T1200Z/ HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK- HENRY-JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR-JENNINGS- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE... INDIANAPOLIS...SHELBYVILLE...COLUMBUS 354 AM EDT SUN APR 10 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURE...TEMPERATURES NEAR OR BELOW FREEZING HAVE OCCURRED IN THE WARNED AREA. TEMPERATURES ARE SLOWLY RISING AND WILL LIKELY BE ABOVE FREEZING ACROSS THE ENTIRE AREA BY 8 AM EDT. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR KILLED. * TIMING...LOWEST TEMPERATURES OCCURRED AROUND MIDNIGHT...WITH TEMPERATURES SLOWLY RISING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
318 WWUS73 KIND 101208 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 808 AM EDT SUN APR 10 2016 INZ031-038>042-047>049-055>057-064-065-072-101315- /O.EXP.KIND.FZ.W.0005.000000T0000Z-160410T1200Z/ HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK- HENRY-JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR-JENNINGS- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE... INDIANAPOLIS...SHELBYVILLE...COLUMBUS 808 AM EDT SUN APR 10 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED ABOVE FREEZING THIS MORNING...SO THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ RYAN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 9, 2:32 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 9, 2:32 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 232 AM EDT SAT APR 9 2016 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 348 PM EDT FRI APR 8 2016 RAIN AND SNOW SHOWERS WILL GRADUALLY END TONIGHT AS LOW PRESSURE MOVES AWAY TO THE EAST. CHILLY TEMPERATURES WILL PERSIST THROUGH SATURDAY WITH NORTHWEST FLOW. A WARM FRONT WILL PASS THROUGH CENTRAL INDIANA EARLY SUNDAY WITH WINDS FLIPPING TO SOUTHERLY AND BRINGING MILDER AIR INTO THE REGION FOR THE SECOND HALF OF THE WEEKEND. RAIN WITH EMBEDDED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT SUNDAY NIGHT AND MONDAY. SLIGHTLY COOLER WEATHER WILL RETURN BEHIND THE FRONT WITH A WARMING TREND TO NEAR NORMAL TEMPERATURES FOR THE SECOND HALF OF NEXT WEEK AS HIGH PRESSURE FINALLY PROVIDES AN EXTENDED PERIOD OF DRY WEATHER FOR THE OHIO VALLEY. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 815 PM EDT FRI APR 8 2016 PRECIPITATION WITH VORT MAX IS MORE WIDESPREAD THAN PREVIOUSLY THOUGHT...SO UPPED POPS TO LIKELY ACROSS MUCH OF THE SOUTHERN HALF OF THE AREA THIS EVENING. OBSERVATIONS INDICATE THAT RAIN IS STILL THE PRIMARY PRECIPITATION TYPE...BUT SNOW WILL MIX IN AT TIMES AS WELL. PREVIOUS DISCUSSION FOLLOWS... LOW PRESSURE CURRENTLY DEVELOPING OVER NORTHEAST INDIANA THIS AFTERNOON WITH A FRONT TRAILING SOUTHWEST ACROSS THE FORECAST AREA. NUMEROUS SHOWERS WITH GRAUPEL AND SNOWFLAKES HAVE BEEN REPORTED AND HAVE SEEN A FEW LIGHTNING STRIKES AS WELL. ANOTHER MISERABLE APRIL DAY IN PROGRESS WITH 19Z TEMPS RANGING FROM THE UPPER 30S TO MID 40S WITH BREEZY WESTERLY WINDS. PLENTY TO FOCUS ON FOR THE REST OF THE AFTERNOON INTO TONIGHT...WITH LINGERING THREATS FOR PRECIPITATION INTO THE NIGHT FOLLOWED BY AN EXPECTED WIDESPREAD HARD FREEZE FOR THE REGION. SHOWERS WILL CONTINUE TO MOVE WEST TO EAST ACROSS THE FORECAST AREA FOR THE NEXT COUPLE HOURS. HAVE RECEIVED NUMEROUS REPORTS OF GRAUPEL WITH SOME OF THE HEAVIER SHOWERS AND LIKEWISE EXPECT THAT TO CONTINUE AS WELL. ANY THREAT FOR THUNDER SHOULD BE EAST OF THE FORECAST AREA BY 22-23Z AS THE MAIN FRONT ASSOCIATED WITH THE LOW MOVES OFF TO THE EAST. LIKELY TO SEE A VERY BRIEF LULL IN PRECIP COVERAGE EARLY THIS EVENING BEFORE PRECIP ASSOCIATED WITH A SHARP UPPER VORT MAX DIVES INTO THE OHIO VALLEY AROUND OR SHORTLY AFTER 00Z. THIS AREA OF PRECIP IS LOCATED CURRENTLY OVER EASTERN IOWA AND NORTHWEST ILLINOIS...WITH RAIN...SNOW AND MIXED PRECIP ALL BEING REPORTED. HRRR AND WRF PIVOT THIS AREA OF PRECIP ACROSS THE FORECAST AREA DURING THE EVENING AND AS 850MB TEMPS CRASH...EXPECT A RAIN/SNOW MIX GRADUALLY TRANSITIONING TO ALL SNOW TOWARDS MIDNIGHT. WILL CARRY CHANCE POPS FOR SCATTERED PRECIP. MOST OF THE PRECIP ASSOCIATED WITH THE VORT MAX WILL BE OFF TO THE SOUTHEAST SHORTLY AFTER MIDNIGHT. ADDITIONAL SNOW SHOWERS WILL PIVOT SOUTH AND EAST FROM THE GREAT LAKES WITH A TRAILING SECONDARY SURFACE TROUGH DIVING THROUGH NORTHERN INDIANA INTO OHIO IN THE PREDAWN HOURS. THIS WILL MAINTAIN MORE CLOUDS AND SNOW SHOWERS/ FLURRIES ACROSS THE NORTHEAST PART OF THE FORECAST AREA UNTIL NEAR DAYBREAK SATURDAY WITH PARTLY CLOUDY SKIES ELSEWHERE. LITTLE IF ANY ACCUM FROM SNOW IS EXPECTED. IT WILL REMAIN BREEZY THROUGHOUT THE NIGHT...WITH STRONGEST GUSTS AROUND 30MPH EXPECTED THROUGH THE EVENING AND WINDS SLOWLY DECREASING THEREAFTER AS THE PRESSURE GRADIENT RELAXES. TEMPS...OTHER BIG ISSUE FOR TONIGHT IS THE EXPECTATION FOR A WIDESPREAD HARD FREEZE AS TEMPS ARE EXPECTED TO BOTTOM OUT IN THE MID AND UPPER 20S. AN OVERALL MODEL BLEND WORKED WELL FOR OVERNIGHT LOWS. THE FREEZE WARNING CONTINUES AND WILL RUN FROM 06Z THROUGH 13Z SATURDAY. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 348 PM EDT FRI APR 8 2016 FORECAST CHALLENGES FOCUS ON TEMPS THROUGHOUT AND PRECIP CHANCES SUNDAY AND MONDAY AS THE DEEP UPPER TROUGH FINALLY LOOSENS ITS GRIP OVER THE OHIO VALLEY. STRENGTHENING UPPER LOW AND ASSOCIATED SURFACE LOW WILL BE IN THE PROCESS OF MOVING AWAY FROM THE AREA AND INTO THE MID ATLANTIC SATURDAY MORNING. THE DEPARTURE OF THESE FEATURES OFF THE EAST COAST BY LATE SATURDAY WILL FINALLY ENABLE THE DEEP UPPER TROUGH WHICH HAS DOMINATED THE WEATHER PATTERN FOR THE LAST FEW DAYS TO FINALLY SHIFT EAST AND ENABLE RIDGING ALOFT TO EXPAND INTO THE MIDWEST FOR THE SECOND HALF OF THE WEEKEND. CHILLY CONDITIONS WILL PERSIST ON SATURDAY AS CENTRAL INDIANA REMAINS UNDER CYCLONIC FLOW AS THE UPPER LOW PULLS AWAY. PLENTY OF COLD AIR REMAINS AT 850MB AND SHOULD HAVE NO TROUBLE DEVELOPING A CU FIELD FOR MUCH OF THE FORECAST AREA. UNLIKE THE LAST FEW DAYS AND DESPITE THE CU...DO ANTICIPATE THE SUN WILL MAKE MORE OF ITS PRESENCE KNOWN SATURDAY AND WILL ROLL WITH A PARTLY CLOUDY FORECAST FOR MOST OF THE AREA. TEMPS ARE LIKELY TO FALL QUICKLY SATURDAY EVENING WITH HIGH PRESSURE OVER THE AREA. THE HIGH WILL MOVE OFF TO THE EAST OVERNIGHT SATURDAY AS RETURN FLOW DEVELOPS AND CLOUDS INCREASE WITH A WARM FRONT APPROACHING. RAW MODEL TEMPS SUGGEST SURFACE TEMPS ARE LIKELY TO FALL INTO THE UPPER 20S AND LOWER 30S BY LATE EVENING OVER MUCH OF THE AREA BEFORE WARM ADVECTION COMMENCES AND TEMPS BEGIN TO RISE OVERNIGHT AND THROUGH DAYBREAK SUNDAY. FOR THIS REASON...WILL BE INTRODUCING A FREEZE WATCH EAST OF A LAFAYETTE-BEDFORD LINE AND STARTING IT BY LATE EVENING SATURDAY. RUN THE FREEZE WATCH THROUGH 12Z SUNDAY BUT IT IS LIKELY THAT THE MIDNIGHT SHIFT WILL BE ABLE TO DROP HEADLINES QUICKER FROM THE WEST AS TEMPS WARM IN THE PREDAWN HOURS SUNDAY. WEAK LIFT ASSOCIATED WITH THE WARM FRONT PREDAWN SUNDAY WILL CLIP AREAS NORTH OF I-70 AND MAY ENABLE A BRIEF PERIOD OF LIGHT PRECIP. MODEL SOUNDINGS SUPPORT THE POTENTIAL FOR A RAIN/SNOW MIX BEFORE LOWER LEVELS WARM SUFFICIENTLY. AFTER A PRIMARILY DRY MORNING SUNDAY AS THE WARM FRONT LIFTS NORTH...DEEPER MOISTURE WILL ADVECT INTO THE REGION AHEAD OF LOW PRESSURE TRACKING OUT OF THE CENTRAL PLAINS. EXPECT RAIN SHOWERS TO BECOME MORE WIDESPREAD SUNDAY AFTERNOON...AND CONTINUE INTO MONDAY AS THE LOW TRACKS THROUGH THE GREAT LAKES AND ENABLES A COLD FRONT TO SAG THROUGH CENTRAL INDIANA. ELEVATED INSTABILITY PRESENT SUNDAY NIGHT INTO MONDAY AND WILL CONTINUE WITH A MENTION OF ISOLATED THUNDER WITH THE RAIN. HEAVIEST AND MOST WIDESPREAD RAIN EXPECTED SUNDAY NIGHT AND MONDAY AS THE FRONTAL BOUNDARY DROPS SLOWLY SOUTH THROUGH THE AREA. HAVE TRENDED TOWARDS SLOWER NAM AND ECMWF WITH RESPECT TO RAIN ON MONDAY AS OP GFS LOOKS TOO QUICK IN PUSHING THE BOUNDARY THROUGH THE AREA AND ENDING PRECIP. TEMPS...AFTER A CHILLY SATURDAY...HIGHS WILL RECOVER INTO THE 50S SUNDAY AND MONDAY WITH EVEN LOWER 60S POSSIBLE OVER SOUTHERN COUNTIES. GENERALLY TOOK A MODEL BLEND FOR HIGHS AND LOWS THROUGH THE PERIOD. ONLY EXCEPTION WAS SUNDAY NIGHT AS THE WARMER METMOS WAS PREFERRED CONSIDERING THE OP GFS IS TOO QUICK IN BRINGING COOLER AIR INTO THE REGION FROM THE NORTH. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ISSUED AT 228 AM EDT SAT APR 9 2016 DRY WEATHER IS EXPECTED DURING THIS PERIOD AS THE ECMWF SUGGESTS A TRANSISTION ON IN THE UPPER FLOW. THE PERSISTENT NW FLOW WILL BE IN PLACE ALOFT ON TUESDAY AS HIGH PRESSURE BUILDS ACROSS INDIANA IN THE WAKE OF A COLD FRONT. AS THE WEEK GOES ON...ECMWF SUGGESTS STRONG RIDGING BUILDING ACROSS THE WESTERN PLAINS BEFORE PUSHING EAST ACROSS INDIANA AND THE GREAT LAKES. MEANWHILE...HIGH PRESSURE LOOKS TO REMAIN IN PLACE AT THE SURFACE. THUS WILL TREND TOWARD WARMER TEMPS IN THE LATER PART OF THIS FORECAST PERIOD AS THE NW FLOW WILL BE CUT OFF. FURTHERMORE A DRY FORECAST LOOKS QUITE REASONABLE GIVEN THE LACK OF ANY DYNAMICS AND LITTLE MOISTURE AVAILABLE. && .AVIATION /DISCUSSION FOR THE 09/0600Z TAF ISSUANCE/... A FEW SNOW SHOWERS ON THE BACK SIDE OF AN UPPER LOW WILL PERSIST THROUGH SAT 09Z...BUT THEY WILL NOT POSE ANY IMPACTS TO FLIGHT OPERATIONS. THE VFR CONDITIONS WILL CONTINUE FOR ENTIRE TAF PERIOD AS RIDGING STRENGTHENS OVER THE REGION. WINDS WILL REMAIN BREEZY OUT OF THE WEST/NORTHWEST THROUGH DAYBREAK WITH SUSTAINED SPEEDS OF 12 TO 14 KTS...BUT GUSTS SHOULD TAPER OFF OVER THE NEXT FEW HOURS. EXPECT WINDS TO BECOME SOUTHEASTERLY LATE IN TAF PERIOD AT 4 TO 8 KTS. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR INZ021- 029>031-036>042-045>049-053>057-062>065-070>072. FREEZE WARNING UNTIL 11 AM EDT THIS MORNING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...RYAN NEAR TERM...RYAN/50 SHORT TERM...RYAN LONG TERM....PUMA AVIATION...TDUD/JP
Hazardous weather outlook, Apr 8, 10:25 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1025 PM EDT FRI APR 8 2016 INZ021-029>031-036-037-045>048-053>057-062>065-070>072-100230- CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-PUTNAM-HENDRICKS- MARION-HANCOCK-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...INDIANAPOLIS...SHELBYVILLE...BLOOMINGTON... COLUMBUS...BEDFORD...SEYMOUR 1025 PM EDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: WIDESPREAD HARD FREEZE EXPECTED TONIGHT. SCATTERED SNOW SHOWERS. HAZARDS: DAMAGE TO SENSITIVE VEGETATION TONIGHT. BRIEFLY REDUCED VISIBILITY IN SNOW SHOWERS. TIMING: FREEZING TEMPERATURES AFTER 2 AM EDT. HEAVIER SNOW SHOWERS THIS EVENING. DISCUSSION: COLDER AIR WILL FLOW INTO THE AREA TONIGHT...PRODUCING A HARD FREEZE ACROSS THE AREA. SCATTERED RAIN AND SNOW SHOWERS WILL ACCOMPANY THE COLD AIR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: BELOW FREEZING TEMPERATURES ARE POSSIBLE AGAIN SATURDAY NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY. DISCUSSION: COLD AIR WILL LINGER INTO SUNDAY MORNING. A FRONTAL SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS EARLY NEXT WEEK. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-035-043-044-051-052-060-061-067>069-100230- WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-GREENE-KNOX- DAVIESS-MARTIN- INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES 1025 PM EDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: WIDESPREAD HARD FREEZE EXPECTED TONIGHT. SOME SNOW SHOWERS POSSIBLE. HAZARDS: DAMAGE TO SENSITIVE VEGETATION TONIGHT. BRIEFLY REDUCED VISIBILITY IN SNOW SHOWERS. TIMING: FREEZING TEMPERATURES AFTER 2 AM EDT. HEAVIEST SNOW SHOWERS THIS EVENING. DISCUSSION: COLDER AIR WILL FLOW INTO THE AREA TONIGHT...PRODUCING A HARD FREEZE ACROSS THE AREA. SCATTERED RAIN AND SNOW SHOWERS WILL ACCOMPANY THE COLD AIR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: NEAR FREEZING TEMPERATURES ARE POSSIBLE AGAIN SATURDAY NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY. DISCUSSION: COLD AIR WILL LINGER INTO SUNDAY MORNING. A FRONTAL SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS EARLY NEXT WEEK. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ038>042-049-100230- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...ANDERSON...MUNCIE 1025 PM EDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: WIDESPREAD HARD FREEZE EXPECTED TONIGHT. SCATTERED SNOW SHOWERS. ISOLATED THUNDERSTORMS. HAZARDS: DAMAGE TO SENSITIVE VEGETATION TONIGHT. BRIEFLY REDUCED VISIBILITY IN SNOW SHOWERS. LIGHTNING. TIMING: FREEZING TEMPERATURES AFTER 2 AM EDT. HEAVIER SNOW SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING. DISCUSSION: COLDER AIR WILL FLOW INTO THE AREA TONIGHT...PRODUCING A HARD FREEZE ACROSS THE AREA. SCATTERED RAIN AND SNOW SHOWERS WILL ACCOMPANY THE COLD AIR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: BELOW FREEZING TEMPERATURES ARE POSSIBLE AGAIN SATURDAY NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY. DISCUSSION: COLD AIR WILL LINGER INTO SUNDAY MORNING. A FRONTAL SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS EARLY NEXT WEEK. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Apr 8, 10:43 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1043 PM EDT FRI APR 8 2016 INZ038>042-048-049-090400- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- INCLUDING THE CITIES OF...ANDERSON...MUNCIE 1043 PM EDT FRI APR 8 2016 ... BRIEF HEAVY SNOW SHOWERS POSSIBLE... LOCALLY HEAVY SNOW SHOWERS...SOME WITH THUNDER...ARE POSSIBLE THROUGH ABOUT MIDNIGHT ACROSS THE AREA. VISIBILITY MAY BE REDUCED TO A HALF MILE OR LESS. SOME MINOR SNOW ACCUMULATION WOULD OCCUR...WHICH COULD LEAD TO SLICK SPOTS ON ROADS. IF TRAVELING...BE ALERT FOR RAPIDLY CHANGING VISIBILITY AND SLICK SPOTS. 50
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:00 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 7 days |
Nearby
Freeze Warnings in Indiana, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.